Arkansas, 2013Damaging Winds and Heavy Rain in Arkansas, July 31, 2013
July 31, 2013 · NWS LZK · 8 events in 4 counties and zones
The arrival of a cold front triggered a few severe thunderstorms, primarily over the central third of Arkansas, on the evening of the 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $102,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The arrival of a cold front triggered a few severe thunderstorms, primarily over the central third of Arkansas, on the evening of the 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 31, 1:37 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 31, 1:37 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT WED JUL 31 2013
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FRONT OVER THE OZARKS WILL CONTINUE TO SLOWLY DROP SOUTH THIS
AFTERNOON AND TONIGHT...WITH ISOLATED SHOWERS/STORMS POSSIBLE.
COVERAGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING. STRONG STORMS ARE NOT EXPECTED...BUT HEAVIER CELLS COULD
PRODUCE LOCALLY HEAVY RAINFALL...AS PRECIPITABLE WATER CONTINUES
TO BE OVER TWO INCHES...AND MEAN STORM MOTION IS AROUND 10 KNOTS
OR LESS.
ONCE THE FRONT CLEARS THE AREA...DRIER AIR /AND I USE THAT TERM LOOSELY/...
WILL MOVE IN. NORTHWEST UPPER FLOW WILL CONTINUE...AND TEMPERATURES
WILL LARGELY BE WITHIN FIVE DEGREES OF AVERAGE FOR THIS TIME OF
YEAR. THE NEXT CHANCE FOR PRECIP WILL COME TOWARD THE WEEKEND...AS
THE PREVIOUSLY MENTIONED FRONT MOVES BACK TO THE NORTH A BIT.
PRECIP CHANCES WILL BE HIGHEST IN THE NORTHEAST HALF...WITH THE
SOUTHWEST HALF UNDER THE INFLUENCE OF UPPER RIDGING ANCHORED TO
THE SOUTHWEST.
&&
.LONG TERM...SUNDAY THROUGH WEDNESDAY
NORTHWEST FLOW WILL CONTINUE OVER THE REGION THROUGH THE
EXTENDED...WITH UNSETTLED WEATHER PATTERN REMAINING. THE POSITION OF
A FRONTAL BOUNDARY WILL BE A MAJOR FACTOR IN RAIN CHANCES AND
AMOUNTS. THE NEWEST GUIDANCE IS TRENDING THIS FRONT TO MOVE JUST
NORTH OF ARKANSAS...WITH THE BEST RAIN CHANCES ACROSS THE NORTHEAST
HALF OF THE STATE. WITH THE CLOUD COVER AND RAINFALL...TEMPERATURES
WILL BE NEAR TO SLIGHTLY BELOW NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 67 89 67 91 / 20 10 10 20
CAMDEN AR 71 96 71 98 / 30 10 10 10
HARRISON AR 64 89 67 90 / 20 10 10 30
HOT SPRINGS AR 72 94 72 95 / 30 10 10 10
LITTLE ROCK AR 72 93 71 95 / 30 10 10 20
MONTICELLO AR 71 94 71 96 / 30 10 10 10
MOUNT IDA AR 68 96 68 95 / 30 10 10 10
MOUNTAIN HOME AR 65 91 66 90 / 20 10 10 30
NEWPORT AR 68 89 67 91 / 20 10 10 20
PINE BLUFF AR 72 93 70 96 / 30 10 10 10
RUSSELLVILLE AR 69 95 68 95 / 20 10 10 20
SEARCY AR 69 91 68 93 / 30 10 10 20
STUTTGART AR 71 91 70 94 / 30 10 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Jul 31, 4:00 AM CST, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED JUL 31 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED JUL 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT AND UPPER LEVEL SYSTEM WILL GRADUALLY MOVE THROUGH
ARKANSAS TODAY...AND DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS
OVER THE STATE. THE THREAT OF ANY SEVERE STORMS WILL BE LOW AND
ISOLATED. A FEW LOCATIONS MAY SEE HEAVY RAIN AND WITH THE
POTENTIAL FOR LOCALIZED FLOODING OF LOW LYING AREAS AND THOSE
AREAS NORMALLY SUSCEPTIBLE TO FLOODING INCLUDING ROADWAYS.
THESE SYSTEMS WILL PUSH EAST TONIGHT AND END THE CHANCE OF RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS MUCH OF ARKANSAS
THROUGH THE WEEKEND. A PERSISTENT NORTHWEST UPPER FLOW WILL CONTINUE
TO BRING UPPER LEVEL LOW PRESSURE SYSTEMS ACROSS THE AREA DURING
THE PERIOD. THIS WILL RESULT IN PERIODIC CHANCES OF SHOWERS AND
THUNDERSTORMS...ESPECIALLY OVER THE NORTHERN HALF OF THE STATE.
AT THIS TIME...THE CHANCE OF ORGANIZED SEVERE WEATHER APPEARS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
59
In the hours before
Special weather statement, Jul 31, 3:33 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 PM CDT WED JUL 31 2013
ARZ031-039-312205-
CONWAY AR-PERRY AR-
433 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY AND SOUTHERN
CONWAY COUNTIES UNTIL 500 PM CDT...
AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MORRILTON...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PERRYVILLE... MORRILTON... SEQUOYA PARK...
PERRY... OPPELO... HOUSTON...
KENWOOD...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 103 AND 110.
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3500 9264 3499 9283 3520 9282 3521 9269
TIME...MOT...LOC 2133Z 352DEG 10KT 3513 9274
46
Special weather statement, Jul 31, 3:36 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
436 PM CDT WED JUL 31 2013
ARZ016-025-312205-
INDEPENDENCE AR-JACKSON AR-
436 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON AND EASTERN
INDEPENDENCE COUNTIES UNTIL 500 PM CDT...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JACKSONPORT...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT... JACKSONPORT... DIAZ...
ERWIN... CAMPBELL STATION...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3549 9120 3549 9137 3569 9136 3569 9124
TIME...MOT...LOC 2136Z 348DEG 8KT 3564 9129
46
Special weather statement, Jul 31, 3:38 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
438 PM CDT WED JUL 31 2013
ARZ033-046-312210-
PRAIRIE AR-WHITE AR-
438 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE AND NORTHERN
PRAIRIE COUNTIES UNTIL 515 PM CDT...
AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PRYOR...OR 10 MILES
NORTHWEST OF DES ARC...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
JASMINE... HAYLEY... CHILDERS...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3491 9155 3492 9173 3511 9173 3511 9158
TIME...MOT...LOC 2138Z 350DEG 10KT 3505 9164
46
Special weather statement, Jul 31, 4:08 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT WED JUL 31 2013
ARZ016-025-312240-
INDEPENDENCE AR-JACKSON AR-
508 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON AND SOUTHERN
INDEPENDENCE COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OIL TROUGH...OR 13 MILES SOUTHEAST OF
BATESVILLE...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OIL TROUGH... THIDA... ROSIE...
POSSUM GRAPE... HEFFINGTON...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3545 9139 3544 9157 3567 9156 3567 9142
TIME...MOT...LOC 2208Z 354DEG 17KT 3557 9148
46
Special weather statement, Jul 31, 4:39 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CDT WED JUL 31 2013
ARZ025-033-034-312310-
JACKSON AR-WHITE AR-WOODRUFF AR-
539 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODRUFF...
NORTHEASTERN WHITE AND SOUTHWESTERN JACKSON COUNTIES UNTIL 615 PM
CDT...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF RUSSELL...OR 15 MILES NORTHWEST
OF AUGUSTA...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
AUGUSTA... RUSSELL... BALD KNOB...
WORDEN... POSSUM GRAPE... HEFFINGTON...
BRADFORD...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3526 9135 3527 9158 3550 9158 3550 9143
TIME...MOT...LOC 2239Z 349DEG 8KT 3546 9150
46
Special weather statement, Jul 31, 5:07 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT WED JUL 31 2013
ARZ033-312335-
WHITE AR-
607 PM CDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE COUNTY UNTIL 630 PM
CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF SEARCY...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEARCY... WEST POINT... MCRAE...
KENSETT... JUDSONIA... HIGGINSON...
WALKER... PROVIDENCE... GRIFFITHVILLE...
GARNER... ARMSTRONG SPRINGS... ALBION...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3510 9158 3510 9184 3538 9181 3539 9166
TIME...MOT...LOC 2307Z 350DEG 13KT 3529 9173
46
Thunderstorm Wind, White
- When
- July 31, 5:18 PM CST
- Where
- White County, 1.12 mi E of Searcy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.251, -91.730
Trees were blown down on Arkansas 16 in Searcy.
Heavy Rain, White
- When
- July 31, 5:26 PM CST to 5:34 PM CST
- Where
- White County, Searcy Muni Arpt
- Reported by
- AWSS
- Coordinates
- 35.220, -91.730
Rainfall measured 0.64 inch in only 8 minutes at the Searcy airport.
Thunderstorm Wind, Saline
- When
- July 31, 6:50 PM CST
- Where
- Saline County, Haskell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -92.630
Numerous trees and power lines were blown down in the Haskell area.
Thunderstorm Wind, Saline
- When
- July 31, 6:52 PM CST
- Where
- Saline County, 0.99 mi SW of Haskell
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 34.490, -92.642
Several large trees and tree limbs were blown down along Arkansas 229.
Thunderstorm Wind, Hot Spring
- When
- July 31, 7:04 PM CST
- Where
- Hot Spring County, Glen Rose
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -92.730
Numerous trees and power lines were blown down around Glen Rose.
Thunderstorm Wind, Hot Spring
- When
- July 31, 7:15 PM CST
- Where
- Hot Spring County, 1.04 mi SSE of Gifford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.357, -92.721
A tree was blown down onto U.S. 270.
Thunderstorm Wind, Clark
- When
- July 31, 8:25 PM CST
- Where
- Clark County, 4.5 mi NNW of Caddo Vly
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 34.239, -93.104
Numerous trees and power lines were blown down.
Thunderstorm Wind, Hot Spring
- When
- July 31, 8:30 PM CST
- Where
- Hot Spring County, Bismarck
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 34.320, -93.170
Numerous trees were blown down in Bismarck and along Arkansas 84 just east of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 31, 201312 injured · 1 event
- Hail in Kansas, July 31, 2013$222,000 · 2.5 in hail · 7 events
- Flash Flood in Arkansas, July 31, 2013$200,000 · 1 event
- Hail and Damaging Winds in Kansas, July 31, 20133 in hail · 37 events
- Flash Flooding and Damaging Winds in Georgia, July 31, 2013$33,000 · 50 kt wind · 7 events
- Tornado and Flash Flood in Florida, July 31, 2013$500 · EF0 · 10 events
- Lightning Strike in Washington, July 31, 20131 injured · $10,000 · 1 event
- Damaging Winds in Idaho, July 31, 201363 kt wind · 8 events
- Hail and Damaging Winds in Colorado, July 31, 20131.25 in hail · 8 events
- Flash Flooding and Damaging Winds in South Carolina, July 31, 2013$3,000 · 50 kt wind · 6 events
- Hail in Nebraska, July 31, 20131.75 in hail · 6 events
- Hail and Damaging Wind in Wyoming, July 31, 20131.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457252, 457258, 457253, 457297, 457256, 457254, 457295, 457255.